MAUDE Adverse Event Report: MEDICAL COMPONENTS, INC. 12.5FX28CM HEMO-CATH; HEMO-CATH LT HEMODIALYSIS CATHETER

MEDICAL COMPONENTS, INC. 12.5FX28CM HEMO-CATH; HEMO-CATH LT HEMODIALYSIS CATHETER
Model Number SL28
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Chest Pain (1776); Dyspnea (1816)
Date of Event 03/14/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
We are currently waiting for the device to be returned for evaluation.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Exit suture due for removal from medcomp central line.Suture wrapped tightly around line, used a suture removal kit.After suture removal patient became anxious, short of breath, with chest discomfort.Dr.Came and assessed placed immediately on oxygen and placed on her right side.We were able to determine that there was air in lumen of central line, later found a small hole in line near exit site.Line promptly removed by md.Pt kept for 2 hours post line removal and was discharged from clinic stable.Placed on oxygen and placed on right side central line immediately removed.Once line removed symptoms resolved.
 
Additional Manufacturer Narrative
The silicone hemo-cath was returned for evaluation.Visual inspection confirms the complaint as a leak of the lumen is noted approximately 3.5 cm from the hub.Approximately 0.3 cm distal to the leak the lumen is scratched and scuffed.It was determined this was caused by a suture that was tightly wrapped around the lumen.The suture wing on the catheter was not used to secure the device to the patient's skin as per the instructions for use.Under magnification it can be seen that the hole is smooth, indicative of being cut with a sharp instrument.The patient reaction is reported to have begun immediately after suture removal.It is possible the lumen was accidentally cut during suture removal.The contract manufacturer conducted a review of the manufacture records for the lot number reported.Their investigation revealed the device was manufactured and inspected according to specification with no non-conformances or abnormalities.The manufacture process includes a 100% leak test performed as a last step in the process.This test would have detected any gaps such holes, tears or non-bonded unions that could lead to an assembly detachment or malfunction.A definitive root cause cannot be determined but is not likely manufacture related.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
12.5FX28CM HEMO-CATH
Common Device Name
HEMO-CATH LT HEMODIALYSIS CATHETER
Manufacturer (Section D)
MEDICAL COMPONENTS, INC.
1499 delp drive
harleysville PA 19438
Manufacturer (Section G)
MEDICAL COMPONENTS, INC.
1499 delp drive
harleysville PA 19438
Manufacturer Contact
lynn winkler
1499 delp drive
harleysville, PA 19438
2152564201
MDR Report Key14084335
Report Number2518902-2022-00026
Device Sequence Number5288730
Product Code MSD
UDI-Device Identifier00884908045864
UDI-Public884908045864
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
10
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/13/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date02/06/2024
Device Model NumberSL28
Device Catalogue NumberSL28
Device Lot NumberMPSJ210
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/12/2022
Supplement Date Received by Manufacturer04/12/2022
Initial Report FDA Received Date04/12/2022
Supplement Report FDA Received Date06/13/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/21/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown